Tornado, Sutter
- When
- March 29, 4:15 PM PST to 4:16 PM PST
- Where
- Sutter County, Yuba City
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 0.1 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.133, -121.617
Brief touchdown on the southwest edge of Yuba City. No damage noted.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS STO wrote it up.
Brief touchdown on the southwest edge of Yuba City. No damage noted.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Mar 29, 2:00 PM PST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 200 PM PST TUE MAR 29 2005 .DISCUSSION... SCATTERED SHOWERS THIS AFTERNOON WILL DIMINISH THIS EVENING WITH THE SUNSET AND THE TROUGH MOVING INTO NEVADA. SMALL HAIL IS POSSIBLE WITH THE SHOWERS. SNOW ADVISORY WILL BE CANCELLED WITH ONLY SCATTERED SHOWERS THIS EVENING OVER THE SIERRA. SNOW ACCUMULATIONS SHOULD BE LESS THAN 4 INCHES. CLOUDS SHOULD DECREASE OVERNIGHT FOR MOSTLY CLEAR SKIES BY MORNING. THE WINDS WILL TURN NORTHERLY TONIGHT AS A RIDGE BEGINS TO BUILD IN OVER NORTHERN CALIFORNIA. THE WINDS SHOULD PROVIDE SOME LOW LEVEL MIXING. WIND SHELTERED AREAS MAY BE NEAR FREEZING TONIGHT WITH CLEARING SKIES...ESPECIALLY IN LAKE COUNTY. WEAK RIDGING BRINGING WARMER DAYTIME TEMPERATURES FOR WEDNESDAY AND THURSDAY AHEAD OF THE NEXT SYSTEM. 850MB TEMPERATURES RISE FROM AROUND 2 TODAY TO AROUND 5 TOMORROW AND AROUND 8 ON THURSDAY. SURFACE PRESSURE GRADIENT FROM MFR-SAC AROUND 7 MB ON WEDNESDAY WILL BRING BREEZY AND DRY CONDITIONS. THE WINDS SHIFT BACK AROUND TO THE SOUTH ON THURSDAY AFTERNOON AHEAD OF AN APPROACHING SYSTEM. THE MAJORITY OF THE ENERGY WITH THIS SYSTEM SHOULD GO INTO THE PACIFIC NW LATE THURSDAY INTO FRIDAY. NORTHERN CALIFORNIA WILL SEE SOME CLOUDS AND COOLER TEMPERATURES ALTHOUGH SHASTA COUNTY COULD SEE SOME PRECIPITATION. INTERIOR NORTHERN CALIFORNIA HAS A BETTER CHANCE OF PRECIPITATION WITH THE NEXT SYSTEM ON SUNDAY. A PROGRESSIVE PATTERN WITH SEVERAL WAVES COMING THROUGH WILL CONTINUE INTO NEXT WEEK FOR A CONTINUED CHANCE OF PRECIPITATION. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. && HS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST TUE MAR 29 2005 CAZ013>019-063-064-066>069-301500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST TUE MAR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A LOW PRESSURE TROUGH WILL BE MOVING THROUGH NORTHERN CALIFORNIA TODAY BRINGING PERIODS OF HEAVY SNOW TO THE WEST SLOPES OF THE SIERRA NEVADA AND WESTERN PLUMAS COUNTY...INCLUDING LASSEN PARK. RAIN WILL CREATE SLIPPERY ROADS FOR THE MORNING COMMUTE IN THE VALLEYS. RAIN AND SNOW WILL TURN TO SCATTERED SHOWERS BY AFTERNOON. * SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The Beale AFB radar (KBBX), 40 km away, was scanning. The volume nearest the first event began at 00:17 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyThe tornado archive for California, 2005Warnings in California, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478645.